Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 56, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Sep 22, 2012, 8:18 AM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2012, 8:18 AM EDT (12:18 UTC)
- Expired
- Sep 22, 2012, 8:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 41 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WHUS51 KBUF 221218
SMWBUF
LOZ044-045-064-065-SLZ022-221245-
/O.NEW.KBUF.MA.W.0056.120922T1218Z-120922T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
818 AM EDT SAT SEP 22 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM OSWEGO TO CAPE VINCENT
* UNTIL 845 AM EDT
* AT 815 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS...
FROM 2 NM SOUTHEAST OF CEDAR POINT TO 3 NM EAST OF OSWEGO...MOVING
EAST AT 45 KNOTS.
* THESE STRONG THUNDERSTORMS WILL OTHERWISE REMAIN AWAY FROM
SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4357 7618 4347 7650 4405 7628 4407 7614
4413 7609 4404 7613 4405 7610 4404 7610
4398 7619 4397 7612 4402 7607 4398 7604
4384 7620 4388 7624 4385 7629 4383 7623
4366 7615 4358 7620 4352 7602
TIME...MOT...LOC 1218Z 264DEG 46KT 4420 7611 4346 7640
$$
RSHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 22, 7:29 AM EDT, 49 minutes earlier.
Area forecast discussion, Sep 22, 7:29 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
729 AM EDT SAT SEP 22 2012
.SYNOPSIS...
RAIN WITH EMBEDDED THUNDERSTORMS WILL LIFT ACROSS THE REGION THROUGH
THIS MORNING. MEANWHILE...A COLD FRONT ASSOCIATED WITH THIS WEATHER
WILL PUSH ACROSS THE REGION AND USHER IN COOLER AIR FOR THE LATTER
HALF OF THE WEEKEND. STEADY RAINS SHOULD END BY THIS AFTERNOON...BUT
EXPECT SOME LAKE EFFECT RAIN SHOWERS TO DEVELOP TONIGHT AND SUNDAY
EAST OF THE LAKES. QUIETER WEATHER AND GRADUALLY MODERATING
TEMPERATURES WILL RETURN FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AN UPPER LEVEL TROF WILL LIFT INTO QUEBEC THROUGH THIS MORNING.
THIS IS CAUSING A LARGE AREA OF RAIN...WITH SOME EMBEDDED
THUNDERSTORMS...WHICH IS CROSSING EASTERN LAKE ONTARIO AT 700 AM.
AS THE AREA OF WARM AIR ADVECTION ASSOCIATED WITH THE UPPER TROF
EXITS...RAIN WILL BECOME MORE OF A LINEAR LINE OF SHOWERS...WHICH
TAPERS OFF TO THE SOUTH.
THE MAIN AREA OF CONCERN THROUGH MID-MORNING IS THE STRONG LOW LEVEL
JET WHICH IS ASSOCIATED WITH THIS TROF. RADAR VELOCITY DATA
CONFIRMS MODEL FORECASTS OF 45 TO 60 KNOTS WINDS AT 2000 FEET
ACROSS EASTERN LAKE ONTARIO. LARGELY THIS IS NOT MIXING DOWN TO
THE SURFACE...EXCEPT ON THE NORTHEASTERN SHORES OF LAKE ONTARIO
WHERE GUSTS OVER 40 KNOTS WERE REPORTED. AS THIS BECOMES MORE
LINEAR...WILL HAVE TO MONITOR THE STRUCTURE OF SHOWERS AND
THUNDERSTORMS...TO SEE IF IT WILL AID IN MIXING WINDS ALOFT TO THE
SURFACE. ALSO...EAST OF LAKE ONTARIO THIS STRONG SOUTHERLY JET MAY
PARTIALLY MIX DOWN IN SPOTS...ESPECIALLY ACROSS HIGHER TERRAIN AND
IN LOCATIONS FAVORABLE FOR FUNNELING. EXPECT A FEW GUSTS TO 45
MPH EAST OF LAKE ONTARIO THROUGH MID-MORNING...THEN WINDS WILL
DROP OFF WITH THE EXIT OF THE LOW LEVEL JET.
AFTER THIS FEATURE EXITS MID-MORNING...THERE WILL ONLY BE A BRIEF
LULL IN THE ACTION. THEN THE NEXT WAVE OF UPPER LEVEL ENERGY WILL
APPROACH LATE MORNING. WHILE THIS IS FAIRLY POTENT AT 500 MB...IT
WILL NOT HAVE THE LOW LEVEL JET SUPPORT THIS FIRST WAVE DOES...SO
EXPECT MORE IN THE WAY OF SHOWERS TO BE ASSOCIATED WITH IT.
ALSO...BEING BEHIND THE COLD FRONT...TEMPERATURES WILL STRUGGLE TO
RISE OR EVEN FALL DURING THE AFTERNOON HOURS. LAKE ENHANCED CLOUDS
AND SHOWERS WILL ALSO DEVELOP IN THE WESTERLY FLOW BEHIND THE
FRONT.
FOR TONIGHT...THE REGION WILL BE IN A BROAD WESTERLY FLOW IN A
CYCLONIC UPPER LEVEL FLOW. 850 MB TEMPERATURES WILL DROP TO NEAR
0C...WHICH WILL SUPPORT SIGNIFICANT INSTABILITY WITH RESPECT TO THE
LAKES. THIS WILL LIKELY BRING LAKE-EFFECT SHOWERS EAST OF EACH LAKE.
INITIALLY...EXPECT THE MOST ACTIVITY TO BE OFF LAKE ERIE IN
ASSOCIATION WITH A SHORTWAVE CROSSING DURING THE EVENING HOURS. THEN
LAKE ONTARIO WILL BECOME MORE ACTIVE LATER IN THE NIGHT...GIVEN THE
LONG WESTERLY FETCH. EVEN AN ISOLATED THUNDERSTORM IS NOT OUT OF THE
QUESTION IN THE MOST DEVELOPED LAKE ENHANCED SHOWERS.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ON SUNDAY A -2SD 500 HPA BROAD LONG WAVE TROUGH WILL BE SPIRALING
EAST AND NORTHWARD FROM THE CENTRAL GREAT LAKES. A POOL OF COLD AIR
ALOFT ASSOCIATED WITH THIS LONGWAVE TROUGH WILL BE CENTERED OVER THE
EASTERN GREAT LAKES REGION...PROVIDING FOR A COOL FALLISH TYPE
DAY...WITH LAKE EFFECT RAIN.
BOTH THE NAM AND THE REGIONAL CANADIAN MODEL PLACE AN AREA OF UPWARD
MOTION TO THE EAST OF BOTH GREAT LAKES...WITH THE MORE IMPRESSIVE
VERTICAL MOTION TO THE EAST OF LAKE ONTARIO. LAKE TEMPERATURES
AROUND 20C UNDER THE POOL OF COLD AIR OF AROUND 1C AT 850 WILL
CREATE SIGNIFICANT LAKE INDUCED INSTABILITY. LAKE INDUCED EQL OVER
25K FEET WITH LAKE INDUCED CAPE VALUES OF AROUND 1500 J/KG WILL
PROVIDE PLENTY OF INSTABILITY AND WITH HIGH MOISTURE CONTENT AROUND
3-4K FEET EXPECT A PLUME OF LAKE EFFECT RAIN OFF BOTH LAKES. WILL
PLACE HIGHER...CATEGORICAL POPS OFF LAKE ONTARIO WHERE MOISTURE
FIELDS ARE A LITTLE MORE IMPRESSIVE...WHILE MAINTAINING LIKELY OFF
LAKE ERIE.
WINDS THROUGH THE DAY ON SUNDAY WILL BE WEST...WITH A SLIGHT
SOUTHWEST COMPONENT...MAINLY BETWEEN 250-270 DEGREES. THIS WILL PLACE
THE PRIMARY LAKE EFFECT BANDS JUST SOUTH OF BUFFALO...AND ALONG AND
JUST SOUTH OF WATERTOWN. AT TIMES EXPECT THE LAKE ONTARIO BAND OF
LAKE EFFECT RAIN TO BRUSH BY THE AREAS JUST SOUTH OF THE SOUTHERN
SHORELINE OF LAKE ONTARIO. GREATEST RAINFALL WILL BE EAST OF LAKE
ONTARIO WHERE THE LONG FETCH OVER LAKE ONTARIO WILL DRIVE MODERATE
RAIN SHOWERS ACROSS THE EASTERN LAKE ONTARIO REGION...WITH RAINFALL
ENHANCED IN THE UPSLOPE AREAS OF THE WESTERN FACE OF THE TUG HILL
REGION. HOW MUCH RAINFALL IS STILL UNCERTAIN AT THIS TIME BUT WILL
HAVE AN AVERAGE BASIN QUARTER TO HALF INCH OF RAINFALL IN MOST
PERSISTENT RAIN BANDS IN THE GRIDS EAST OF LAKE ONTARIO. WITH A
SHORTER FETCH EAST OF LAKE ERIE...RAINFALL TOTALS WILL LIKELY BE A
LITTLE LESS THROUGH THE DAY ON SUNDAY.
THOUGH THE MAIN UPPER LEVEL TROUGH WILL BE ADVANCING ACROSS SOUTHERN
CANADA SUNDAY NIGHT...ANOTHER SHORTWAVE DIVING SOUTHWARD THROUGH THE
CENTRAL GREAT LAKES WILL CARVE A TROUGH ACROSS THE EASTERN GREAT
LAKES LATER IN THE NIGHT. EXPECT SFC WINDS TO VEER TO MORE
NORTHWESTERLY BEHIND THIS TROUGH WITH THE LAKE EFFECT RAIN BANDS
SHIFTING SOUTH AND EAST OF THE LAKES. AGAIN WITH THE LONGER FETCH
AND DEEPER MOISTURE OFF LAKE ONTARIO WILL CONTINUE WITH HIGHER POPS
HERE.
MOISTURE DEPTH FOR SUNDAY WILL TOUCH THE -10C LEVEL WHERE GRAUPEL IS
LIKELY. WITH THE SUCH COLD TEMPERATURES ALOFT AND MODERATE
INSTABILITY WILL ADD ISOLATED THUNDER INTO THE GRIDS FOR THE LAKE
EFFECT RAIN BANDS SUNDAY AND SUNDAY NIGHT.
OUTSIDE THESE LAKE EFFECT RAIN BANDS EXPECT PARTLY TO MOSTLY SUNNY
SKIES. HOWEVER THIS SUNSHINE WILL BE SELF DESTRUCTIVE...WITH THE
COLD POOL OVERHEAD DAYTIME HEATING WILL CREATE POCKETS OF
INSTABILITY SHOWERS. THESE WILL LIKELY BE SCATTERED AND BRIEF...AND
WILL PLACE JUST A LOW CHC INTO THE GRIDS.
EVEN WITH THE SUNSHINE COOL TEMPERATURES WILL REMAIN WITH
HIGHS OUTSIDE OF THE LAKE EFFECT RAIN BANDS IN THE UPPER 50S TO
LOWER 60S. WITHIN THE BANDS OF RAIN AND THICKER CLOUDS HIGHS ON
SUNDAY WILL LINGER IN THE MID 50S. TEMPERATURES SUNDAY NIGHT WILL
FALL BACK INTO THE 40S...TO UPPER 30S. THERE MAY BE PATCHY FROST
ACROSS THE TRADITIONALLY COLDER AREAS OF THE INLAND SOUTHERN TIER
SUNDAY NIGHT.
MONDAY WINDS AT THE SFC WILL VEER BACK TO SOUTHWEST. DRIER AIR WILL
BEGIN TO FUNNEL ACROSS THE CWA BEHIND AN UPPER LEVEL TROUGH AXIS.
LAKE EFFECT RAIN WILL DIMINISH THROUGH THE DAY...FIRST OFF LAKE ERIE
AND THEN LAKE ONTARIO...WHILE THEY SLOWLY PUSH NORTHWARD. WITH
HEIGHTS ALOFT INCREASING THROUGH THE DAY AND SLOW WARM AIR ADVECTION
THE BULK OF THE REGION OUTSIDE THE LAKE EFFECT RAIN WILL BE DRY WITH
INCREASING AMOUNTS OF SUNSHINE. STILL ON THE COOL SIDE MONDAY THOUGH
DAYTIME HIGHS SHOULD PUSH A DEGREE OR SO WARMER THAN SUNDAYS HIGHS.
WITH THE CLEARING SKIES MONDAY NIGHT ANOTHER CHILLY NIGHT WITH LOWS
AGAIN MAINLY IN THE 40S. THESE READINGS WILL BE ABOUT 5 DEGREES
COOLER THAN NORMAL. HIGH PRESSURE AT THE SURFACE WILL BE ELONGATED
THROUGH THE MID ATLANTIC STATES AND TOWARDS NEW ENGLAND WITH LIGHT
WINDS. WITH THE CLEAR SKIES AND LIGHT WINDS PATCHY FROST ACROSS THE
INTERIOR SOUTHERN TIER AND NORTH COUNTRY MAY BE OF CONCERN.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY...HIGH PRESSURE WILL SHIFT FROM THE OHIO VALLEY TO THE MID
ATLANTIC WITH A SOUTHWEST FLOW ACROSS THE GREAT LAKES AND NEW YORK.
A LOW PRESSURE WILL BE RIDING NORTHEASTWARD ALONG A BAROCLINIC
ZONE...BUT WITH THE UPPER LEVEL TROUGH STILL HANGING BACK ACROSS THE
WESTERN GREAT LAKES...ANY SHOWERS WITH THIS FEATURE SHOULD STAY TO
JUST TO OUR WEST. WITH THE SOUTHERLY FLOW WE SHOULD WARM
TEMPERATURES BACK TO NEAR NORMAL AFTER AN UNSETTLED SHORT TERM.
ON WEDNESDAY BOTH THE 00Z RUNS OF THE GFS AND THE ECMWF SWING AN
UPPER LEVEL SHORT WAVE ACROSS THE REGION...WHICH WILL FORCE THE
BAROCLINIC ZONE/COLD FRONT ACROSS THE REGION. WILL HAVE CHC FOR
SHOWERS BOTH WEDNESDAY AND WEDNESDAY NIGHT WITH THE GREATEST THREAT
ACROSS THE NORTHERN FINGER LAKES AND EASTERN LAKE ONTARIO
REGION...WHICH WILL BE CLOSER TO THE INFLUENCE OF THE UPPER
SHORTWAVE AND HEIGHT FALLS.
FOR THURSDAY THE UPPER LEVEL TROUGH WILL BE JUST TO OUR EAST WITH
NORTHERLY WINDS BEHIND THE COLD FRONT AT THE SFC. SOME MORNING
CLOUDS MAY LINGER JUST SOUTH OF LAKE ONTARIO...OTHERWISE EXPECT
INCREASING AMOUNTS OF SUNSHINE ON THURSDAY AS CANADIAN HIGH PRESSURE
SHIFTS FROM THE NORTHERN PLAINS EAST TO THE GREAT LAKES. THIS SHOULD
BRING DRY WEATHER BACK FOR THURSDAY AND FRIDAY.
TEMPERATURES ON THURSDAY BEHIND THE COLD FRONT WILL FALL BACK A FEW
DEGREES FROM WEDNESDAYS HIGHS...AND THEN REBOUND BACK TO NEAR NORMAL
FOR FRIDAY.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROF WILL CONTINUE TO LIFT INTO QUEBEC THROUGH THE
MORNING HOURS. THIS WILL PUSH A COLD FRONT ACROSS THE
REGION...WHICH THROUGH 12Z SHOULD BE ACROSS EASTERN LAKE ONTARIO.
EXPECT THESE STRONG WINDS ALOFT TO RESULT IN LLWS AT ART THROUGH
MID-MORNING. OTHERWISE...EXPECT VARIABLE CIGS IMMEDIATELY BEHIND
THE FRONT...WITH IFR TO VFR CIGS BEHIND IT. THESE SHOULD IMPROVE
AS WESTERLY WINDS PICK UP MID TO LATE MORNING.
FROM 15Z TO 00Z SUN...EXPECT A MIX OF VFR AND MVFR CONDITIONS. BY
THIS TIME...THE STEADY RAIN SHOWERS WILL HAVE EXITED TO THE
EAST. WINDS SHOULD DIMINISH...AND CIGS SHOULD IMPROVE TOWARD
00Z...THOUGH A FEW LAKE ENHANCED SHOWERS CAN NOT BE RULED OUT EAST
OF THE LAKES.
FOR TONIGHT...EXPECT PRIMARILY VFR CONDITIONS...WITH AREAS OF MVFR
CIGS/SHOWERS DUE TO LAKE EFFECT RAIN SHOWERS. THE BEST CHANCE FOR
THIS WILL BE AT JHW...GIVEN THE WESTERLY FLOW.
OUTLOOK...
SUNDAY...VFR/MVFR WITH SCATTERED TO NUMEROUS SHOWERS...ESPECIALLY
EAST OF THE LAKES.
MONDAY THROUGH WEDNESDAY...MAINLY VFR.
&&
.MARINE...
A STRONG COLD FRONT WILL CROSS THE LOWER LAKES THIS MORNING AND
EARLY AFTERNOON. THE BIG CONCERN FOR THE WATERS IS THAT A BRIEF
PERIOD OF GUSTY WINDS IS LIKELY TO PROCEED THE FRONT. THIS WILL
BRING AN HOUR OR TWO OF 30 KNOT SUSTAINED WINDS...WITH GUSTS TO 40
KTS ON THE EASTERN HALF OF LAKE ONTARIO. WINDS WILL THEN SHIFT TO
THE WEST AND INITIALLY DIMINISH BEHIND THE FRONT. THEN WINDS WILL
BECOME WESTERLY...GENERALLY IN THE 15 TO 25 KNOT RANGE ACROSS MUCH OF
THE LOWER LAKES REGION DURING SATURDAY...THEN REMAINING RELATIVELY
BRISK THROUGH SUNDAY. AS A RESULT...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR MOST OF THE WATERS.
IN ADDITION...WITH MUCH COOLER AIR FLOODING ACROSS THE
LAKES...WATERSPOUTS MAY ALSO BECOME A CONCERN TONIGHT AND ESPECIALLY
SUNDAY. THE BEST CHANCE FOR THESE WILL BE ASSOCIATED WITH CONVERGENT
FLOW ALONG LAKE ENHANCED SHOWERS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT SUNDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR LEZ020.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT
SUNDAY FOR LOZ042>044.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LOZ045.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR SLZ022-024.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Sep 22, 5:22 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 522 AM EDT SAT SEP 22 2012 NYZ001>008-010>014-019>021-085-230930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 522 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-230930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 522 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLD AIR POURING OVER THE WARM LAKE WATERS WILL LEAD TO CONDITIONS FAVORABLE FOR WATERSPOUT FORMATION. LIKELIEST TIME PERIOD WILL BE THE EARLY MORNING HOURS OF SUNDAY THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-230930- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 522 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-230930- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 522 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Special weather statement, Sep 22, 4:47 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 447 AM EDT SAT SEP 22 2012 NYZ006>008-221200- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 447 AM EDT SAT SEP 22 2012 ...GUSTY WINDS THIS MORNING... A STRENGTHENING SOUTHERLY WIND THIS EARLY MORNING WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. STRONGEST WINDS WILL BE FELT BETWEEN 6 AM AND 10 AM. THE STRONGEST WINDS WILL BE ACROSS HIGHER TERRAIN OF THE TUG HILL AND THE WESTERN FOOT HILLS OF THE ADIRONDACKS. ALSO THESE SOUTHERLY WINDS WILL FUNNEL THROUGH THE BLACK RIVER VALLEY. IN ADDITION TO THE WIND...A PERIOD OF RAIN WILL CROSS MUCH OF THE EASTERN LAKE ONTARIO REGION THIS MORNING WITH A FEW EMBEDDED RUMBLES OF THUNDER. THOMAS
Special weather statement, Sep 22, 6:31 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
631 AM EDT SAT SEP 22 2012
NYZ003-004-221100-
MONROE NY-WAYNE NY-
631 AM EDT SAT SEP 22 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR ONTARIO...AND MOVING NORTHEAST AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4323 7712 4317 7734 4327 7743 4328 7740
4329 7735 4329 7717
THOMASSpecial weather statement, Sep 22, 7:43 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
743 AM EDT SAT SEP 22 2012
NYZ004>008-221315-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-WAYNE NY-
743 AM EDT SAT SEP 22 2012
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
KINGSTON CANADA TO NEAR CLYDE IN WAYNE COUNTY NEW YORK..AND
MOVING NORTHEAST AT 35 MPH.
* IN ADDITION TO THE STRONG LINE OF THUNDERSTORMS...CURRENT GUSTY
SOUTHERLY WINDS ACROSS THE EASTERN LAKE ONTARIO REGION WILL CONTINUE
WITH WIND GUSTS UP TO 45 MPH.
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE OR DAMAGING WINDS.
LAT...LON 4410 7516 4359 7515 4342 7552 4348 7580
4315 7589 4326 7620 4320 7621 4322 7647
4302 7650 4301 7686 4335 7673 4353 7642
4354 7623 4380 7624 4390 7645 4390 7614
4410 7638 4424 7612 4430 7614 4440 7584
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:45 PM EDT | Small Craft Advisory | BUF | 54 hr | |
| Sep 22, 6:31 AM EDT | Special Marine Warning | BUF | 44 min | |
| Sep 22, 6:31 AM EDT | Special Weather Statement | BUF | Wayne | 29 min |
| Sep 22, 7:13 AM EDT | Special Marine Warning | BUF | 62 min | |
| Sep 22, 7:43 AM EDT | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 92 min |
| Sep 22, 8:42 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 63 min |
| Sep 22, 9:20 AM EDT | Special Weather Statement | BUF | Lewis | 55 min |
| Sep 22, 9:45 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 60 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.